Thursday, August 12, 2010

Side Effects

So, I do not take medicine lightly.  I research things, look up side effects and benefits, weight them against the efficacy of the medicine.  So I was happy when my MS specialist/neurologist decided to put me on Copaxone.  So I get insurance straightened out (no small task, let me tell you), I finally get my meds.  The injection training nurse comes yesterday and I get my first shot.  About 3 hours later, I start getting sharp stomach pains (similar to when I had an allergic reaction to morphine but not as bad) and felt nauseous.  A couple hours after that, I threw up.  Not sure yet if it was a reaction to the medicine or not.  Guess I will see if I do the same thing tonight.
But what pisses me off is that the med insert I got yesterday was different from the information I had already gotten (online, from the Company site, and med insert with Welcome pack from the company itself).  This one lists more side effects--like lowered immune system response, nausea, vomiting, hypersensitive immune system, and higher rate of host infections. Also, the only real benefit was in times between relapses.
Still it was the safest of four evils (Copaxone, Rebif, Avonex, and Betaseron).  We'll see how it goes.

No comments:

Post a Comment